Wondering if anyone knows of any new meds for this..im 27 female, was Dx at age 12...(was considered the FREAK, nobody knew of this then)this went away for yrs and now this last few months its came back with a bang!!! i know its worse with stress, and i have been off meds since i took myself off them at age 15...i had a horrible side effect from one of the drugs thats now off the market, it made my teeth rot out..and i would sleep for days, really days..fun huh..lol anyhow, my family is starting to give me that look now again,if you have this illness you know the one im talking about..the one where they try to ignore the outburst but cant help but stare... my tics are vocal more so than anything.so this is very embrassing, like at school functions, and i had to stop my college classes due to this. they told me i was too loud and it bothered others....i chalk it up to pure ignorance! i used to control them to a certain extent, now i cannot,My life is stressful, very much so. i have a 2 year old who has CP and doesnt walk. im still adjusting to that...Just looking to talk to someone with the same issue. or to update me on meds...I HATE MEDS but i think i may have to give them another try due to the severity of my tics..and to be able to live normal again, wothout the damn stares!.my body hurts from them and from lifting my child all the time..any advice from those who are aware of this and may can help me..
I don't have the condition, but I have Fasciculations. It's a condition in which your muscles undilate, or "tremor," every now and then. It's not noticable unless you're looking for it, and it tickles. My doctor put me on Clonidine for it. She said that Clonidine is also helpful in controling tics.
clonidine is a pill that lowers your blood pressure so be sure to ask your doc about all of that...it's tough when you stop taking it abruptly too (big mistake I made)...but yes, some of its off-label uses are for muscle spasms, tics, and of course fasciculations.
I heard that other meds that can be useful for your condition are certain antipsychotics like Haldol and Orap. Not entirely sure though.
I also have Tourettes. I've had it since June of 1990. I have vocal tics. I scream very loudly, grunt and have body tics from my head to toe. One legs kicks out one leg loves to stomp the floor. Tried meds but they did not work for me. I suggest you contact the Tourette Syndrome Association. They can give you all the latest on meds and such. Yes tourettes does hurt physically mentally and emotionally but all anyone sees is the sounds and movements. Many doctors do not realize the physical pain we must endure . As for the stares just tell them that you have a neurological disorder but sometimes
it is best to just ignore them ( I know it is hard to do but try) As for your child please remember it may take a little longer but he or she may still be able to walk it just may take a little longer. In the mean time can you get the kind of stroller for bigger kids? (please don't be offended by this suggestion I mean well) I see you are in Huntsville, AL I am in Birmingham, AL
I'll be thinking about you and hoping you can get some help. Please check with TSA many with this condition have and do attend college. The association will be able to tell you how others did it.
Ray Watts is the chairman of neurology at University of Alabama school of medicine, and he is a very well regarded movement disorders specialist. I am not sure where the school of medicine is located with regards to you, but he would be a good clinician to see.